100 lb. Club - Fluid Pills--anybody else on them? What does it do to your weight loss?




MugCanDoIt
07-13-2009, 10:37 AM
Im on a prescription for facial hair and it is a diuretic. I am wondering does anybody else take fluid pills? What does it do to your weight loss? Anything?:?:


Pita09
07-13-2009, 11:05 AM
I have a perscription water pill that I take a few days before and during my period. I tend to puff up a lot with water weight and the pills helt to even me out. I still gain 2 to 4 lbs around TOM, but it's better than the 6 to 8 I would without the pills.

nelie
07-13-2009, 11:08 AM
Mug,

It won't hinder your fat loss in any way. You may show a slight loss on the scale due to water weight being flushed. It also may make you thirsty. Just keep yourself hydrated.


kittycat40
07-13-2009, 11:10 AM
Hi Mug. I am taking spironolactone, 200mg. every night. When I started this healthier lifestyle in Feb/March of last year I noticed (was reminded of) my extreme tendency to retain water. I also have issues with hair loss (on my head) and hirsutism (elsewhere) due to PCOS.

In July, maybe June 2008 I started on spironolactone because my hair was thinning terribly and I was at the point that I would take meds for the rest of my life if that would prevent me from going bald. One of the most immediately noticeable and fabulous results of the mild diuretic/testosterone blocker (spironolactone) was that my ever present issues with water retention were reduced greatly. Soon thereafter I saw better results on the scale instead of frustrating massive bounces up and down.

Then I added rogaine and now I have better hair and fewer issues with water retention. I will add that my hirsutism is gone.

feel free to pm..

scarletmeshell
07-13-2009, 11:14 AM
I feel to that I retain water. I use 1/3 cup unsweatened cranberry juice (this is plain 100% cranberry juice, not a juice blend that says unsweatened, pricey but you use very little) combined with 8 oz cold water, 1/2tsp vinegar, and 1/2 tsp lemon juice. This seems to help eliminate water for me.

time2lose
07-13-2009, 12:39 PM
Mug, I take them occasionally when I have an edema problem. Like Nelie said, it will not influence you losing weight but will influence the number you see on the scale. My weight goes up if I am retaining water and then goes down if I eliminate the water with the diuretic.

If you are taking the pill on a daily basis, the fluid will level out and then won't even influence your weight.

Aharris2006
07-13-2009, 12:42 PM
Hey MugCanDoIt,
I take Spiro as a diuretic and also to help with facial hair. My doc put me on it because the steroids I have to take cause facial hair growth & I flush potassium out of my system because of Addison's Disease. The Spiro corrects both problems, but after taking it for awhile, I start to retain fluid instead of getting rid of it.
I find it does make it a little harder to get rid of the weight on this med unless I restrict my fluid intake. Also, under my doc's supervision, I have reduced the amount I take at one time & how often I take it to a level that gives me the same benefits, but lessens the side effects (rebound fluid retention).

JayEll
07-13-2009, 02:54 PM
Aharris, check with your doctor about restricting fluid intake. This can be dangerous when taking a diuretic.

Jay

Aharris2006
07-14-2009, 01:20 PM
Jay,
My doctor knows about the fluid intake restriction and is actually the one who told me to do it. According to her, my nephrologist, & endo, when someone is on diuretics for a long, long time they tend to get rebound fluid retention and Third Space Fluid Shift instead of urinating it all out like they should. The only way they have found for me to get rid of the excess fluid & not retain even more is to restrict my fluid intake & lower my Spiro dosage. Not too long ago I was taking 240mg of Lasix and 160mg of Spiro daily & was slowly weaned down to the level I now take & no Lasix.